zbMATH — the first resource for mathematics

Diffusion of autowaves. Evolution equation for slowly varying autowaves. (English) Zbl 0683.76072
Summary: An evolution equation is developed for the phase of a nearly periodic and nearly plane autowave in the general reaction-diffusion system. It is shown that the evolution depends on three major processes: dispersion, lateral diffusion, accounting for the dependence of the velocity on the front curvature, and longitudinal diffusion, responsible for aligning the wavevector in the direction of its propagation. The evolution equation includes many related well-known equations as special cases.

76R50 Diffusion
35K57 Reaction-diffusion equations
Full Text: DOI
[1] Whitham, J.B., Linear and nonlinear waves, (1974), Wiley New York · Zbl 0373.76001
[2] Bhatnagar, P.L., Nonlinear waves in one-dimensional dispersive systems, (1979), Clarendon Press Oxford · Zbl 0487.35001
[3] Zykov, V.S.; Petrov, A.A., On the role of inhomogeneity of excitable medium for the mechanisms of self-supporting activity, Biofizika, 22, 33, (1977), (in Russian)
[4] Kuramoto, Y., Instability and turbulence of wavefronts in reaction-diffusion systems, Prog. theor. phys., 63, 1885-1903, (1980) · Zbl 1059.80503
[5] Keener, J.P., A geometrical theory for spiral waves in excitable media, SIAM J. appl. math., 46, 1039-1056, (1986) · Zbl 0655.35046
[6] Howard, L.N.; Kopell, N., Slowly varying waves and shock structures in reaction-diffusion equations, Stud. appl. math., 56, 95-146, (1977) · Zbl 0349.35070
[7] Kuramoto, Y.; Tsuzuki, T., Persistent propagation of concentration waves in dissipative media far from thermal equilibrium, Prog. theor. phys., 55, 356-369, (1976)
[8] Malomed, B.A., Nonsteady waves in distributed dynamical systems, Physica D, 8, 353-359, (1983) · Zbl 0541.76095
[9] Bernoff, A.J., Slowly varying fully nonlinear wavetrains in the Ginzburg-Landau equation, Physica D, 30, 363-381, (1988) · Zbl 0642.76019
[10] Biktashev, V.N., Diffusion of autowaves, Preprint ONTI ntsbi, (1989), (in Russian) · Zbl 0683.76072
[11] Cross, M.C.; Newell, A.C., Convection patterns in large aspect ratio systems, Physica D, 10, 299-328, (1984) · Zbl 0592.76052
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.